PDA

View Full Version : Narcotic Detox



justomegirlindallas
06-29-2009, 07:20 AM
I had bypass last month. I'd been taking hydrocodone since about february or January or something like that. 3 months ago I started taking Plaquenil and I need to stop taking the narcotic pain relievers. Do they help? Of course they do! But I know Narcotics can also ruin your life and make you have more pain over time because of how it reprograms pain sensors.

I'm thinking that I should just stop cold turkey since I'm not on a very large dose -( Norco 10/325) and take Ativan as needed for the initial withdraws.

I guess I could step down but that would just prolong everything and torture me. I'd rather just stop taking them. My body could find a million reasons why I need them but most of those reasons can be satisfied with an advil. I'm not in the kind of pain I was before and I caught my mind trying to tell me otherwise so now its time to Hasta La Bye Bye

FWIW - I understand anytime you enroll into a pain management program and start narcotics that you're basically agreeing to drug addiction and you'll one day have to stop them. I notice occasionally that some folks on here have a difficult time or feel shame with the narcotic drugs but your doctor knows once you start taking that for more than two weeks you'll be addicted to them.

sorry - rambling this morning

rob
06-29-2009, 09:04 AM
I unfortunately know more than I would like to know about the risks involved with prescription drugs and addiction. You are wise to be aware of that possibility-it can sneak up and bite a person. Just make sure stopping cold turkey won't have any sort of negative effect or interaction for you. In short, ask your doc if stopping cold turkey is OK to do.

Rob

justomegirlindallas
07-01-2009, 04:52 PM
I don't know dude. I almost gave in today - I should take a week of a leave of absense and lock myself in my room with water, my bed, my computer, the TV, nutritional drinks and the toilet for the pukes. Try to somhow get my family to understand that I need support, not lectures about htow I should wean down over months. Wean down my ass - my body is physically addicted - there won't be no weaniing - my body will find one reason or another to need or want to go back up to the same dosage I was on if not more. I don't want to spend every few hours making it my goal to waste time until I can have my next fix or take an additional half on the mornings that the pain levels alone would otherwise make me puke. I'm vulnerable to siezures which is what hte ativan is for (already had dts and siezures)

The steriods are not good but they're taking care of the inflammation right now that I have got to retrain my body to handle pain with less toxicity

And.. this... is... very ... hard...
I cannot take off anymore time from work and my family is home 24/7 with nary a bettr thing to do

I know... I need to suck it up - the only support I have for this particular part of hell is sitting right here in this little exchange. In all seriousness the gravitation of the situation is probably uknown to the rest of my world. That has not been safe

AmyK
07-09-2009, 02:39 AM
going off what Rob said it is great that you recognize the dangers with narcotics. I have never had issues with them but I am a therapist working with patients that have addictions and can see how devestaing it is, espiecially with pain medications.

Opiate withdrawl is severly uncomfortable but on it's own it won't physically it won't kill you. I would be concerned with the taking the Ativan as it's a benzodiazepine and withdrawl from that can be deadly and something to monitor.

Is there anyway you can slowly taper down? or actually go to detox? I think getting medical professionals to detox would be a best practice and the safest thing would be to talk to your doctor about your concerns and see what they say.